MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 4.0MM ROUND FAST CUTTING BUR; BUR, DENTAL

STRYKER INSTRUMENTS-KALAMAZOO 4.0MM ROUND FAST CUTTING BUR; BUR, DENTAL
Catalog Number 1608006137
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that there was a potential sterility breach on the packaging of the device, it was noted during visual inspection.It was also reported that this event did not occur during a surgical procedure, and there was no delay or adverse consequences as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6; the reported product involved with this event was returned for evaluation and the reported failure of packaging damaged/sterility compromised was confirmed.The device was sent to the packaging engineering team who concluded that it is likely that the damage to the packaging occurred during distribution (including handling) or storage of the product.The handling may have been more aggressive that expected or an unexpected event (such as a crush) occurred.A review of the product label indicates by way of an expandable label icon "do not use if package is damaged".

Brand Name
4.0MM ROUND FAST CUTTING BUR
Common Device Name
BUR, DENTAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9258227
Report Number0001811755-2019-03593
Device Sequence Number3763944
Product Code EJL
UDI-Device Identifier04546540030733
UDI-Public04546540030733
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Catalogue Number1608006137
Device Lot Number19231017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1